About this blog

bring it on, accutane

Entries in this blog

mbeez

Over a week into it!

Sooo it's been over a week that I've been taking Accutane and there's minimal to report. I've felt small wisps of the side effects that people have complained about:

  • extra tired
  • my right knee was strangely sore/hurting for a couple days...joint pain type deal
  • lips not super dry....if i think about it hard enough then i become ocd about putting on carmex
  • as soon as i get out of the shower or wash my face, i feel like i can't get moisturizer on fast enough. the derm gave me a sample of cetaphil moisturizer; i like it for the most part

In the breaking out department, my skin has been relatively tame. I definitely have a few more pimples than I have had recently (including one on the left side of my forehead, so random), but I kinda like it...I feel like everything is coming up and out....get out oil and dirt!

Other than being a little more tired than usual, Accutane's side effects has yet to change anything I do day-to-day....I forget I'm on it for the most part.

Just lookin' towards the end of the tunnel to clear skin!

mbeez

here we go!

I cannot believe I have officially started taking Accutane. I put it off for so long...I was too freaked out about all the side effects I would have to suffer through for months on end. I read too many of these types of blogs!!!!!!!! But after talking to a few friends who had taken Accutane when they were younger (I had no idea they had been on it), they really encouraged me to do it. After a really bad break out where my face literally HURT, I decided that enough was enough. So here I am!

There were so many steps to take to get to the point of having a perscription in hand for the Accutane, but I finally have it! So I am on Day 4, but I forgot to take a pill on Day 3, oops. I take 40 mg once a day (in the evening) and take Junel BCP in the morning.

During my appointment with the dermatologist, I asked a billion questions. And she was awesome. I'll share her wealth of knowledge:

Basically she told me not to expect any visible changes (for the better) for at least a month. She said by month 3, I should be happy with my skin.

When I asked about the side effects, she said that dryness will certainly happen. The other symptoms, though, are less guaranteed. She said that for the past 20 years she has prescribed Accutane to mainly 14-16 year olds, and they hardly ever complained about unbearable side effects. I'm determined to fight through anything I could consider a side effect!

What else....oh! about the breakouts. She said that SOME people get worse before it gets better and others just stay the same and then, magically, it's all better. I'm hoping I'm the latter case.

So I took the first pill during dinner...didn't feel sick or anything...woke up just fine. No changes, no nothing. I felt a little more tired than normal, but whatev, I had a tea and went to work.

The other days have been similar to that. Like I said before, I forgot to take a pill on day 3. Don't think it made any difference. My skin seems the same. I think that by knowing nothing miraculous will happen the first month or two, I won't get so upset if my skin starts breaking out. Because it'll be like normal life...breakouts and more breakouts.

In all reality, my skin isn't the worst case you've ever seen. I mainly get red cyst-like acne around my chin and some rando pimples on my cheeks every once and a while. Most is easy to cover with make-up, but I'm sick of being always wondering what my skin looks like or if my make up has worn off yet.

I'll stop now.......a super long first post!

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums